Narrow Results Clear All
- Communication Improvement
- Education and Training 3
- Error Reporting and Analysis 3
- Human Factors Engineering 1
- Quality Improvement Strategies 1
- Technologic Approaches 1
- Device-related Complications 4
- Medical Complications 1
- Medication Errors/Preventable Adverse Drug Events 3
- MRI safety 2
- Surgical Complications 1
Search results for "Communication Improvement"
Information for healthcare professionals: risk of transmission of blood-borne pathogens from shared use of insulin pens.
FDA Alert [US Food and Drug Administration Web site]. March 19, 2009.
This announcement alerts clinicians and patients that insulin pens and insulin cartridges are never to be used on more than one patient.
FDA Safety Communication: caution when using robotically-assisted surgical devices in women's health including mastectomy and other cancer-related surgeries.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; February 28, 2019.
This announcement seeks to raise awareness of the potential risks associated with the use of robotic-assisted surgical devices in mastectomies or cancer-related care. Recommendations for patients who may seek to have robotically assisted surgery include asking about their surgeon's experience with these procedures and discussing benefits, risks, and alternatives regarding available treatment options with their health care provider. Suggestions for health care providers include completing specialized training on procedures they perform. A WebM&M commentary described the challenges and benefits associated with robotic surgery.
FDA Safety Communication: use caution with implanted pumps for intrathecal administration of medicines for pain management.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; November 14, 2018.
This safety announcement raises awareness of pump failures, dosing errors, and other potential safety issues associated with implanted pumps. Recommendations to enhance safety include review of medication labeling to select appropriate medicines and concentrations as well as open discussions with patients about risks associated with pump and medication options.
Implantable infusion pumps in the magnetic resonance (MR) environment: FDA safety communication—important safety precautions.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; January 11, 2017.
Hazards in the magnetic resonance imaging environment can result in patient harm. This announcement raises awareness of inaccuracies and disruptions that may affect the safety of patients with implantable infusion devices who undergo an MRI exam. The statement recommends that patients inform their care team and carry an implant card with information about the implanted device to prevent these problems.
MedWatch Safety Alert, FDA Drug Safety Communication. Silver Spring, MD: US Food and Drug Administration; June 13, 2011.
This notice raises awareness of a two look-alike/sound-alike drugs, one an antipsychotic medication and the other a dopamine agonist.
FDA Public Health Advisory. Silver Spring, MD: US Food and Drug Administration; December 21, 2007.
This Food and Drug Administration public health advisory alerts health care professionals, patients, and their caregivers to the possibility for overdoses of fentanyl in patients using fentanyl skin patches for pain control.
Patient Safety Initiative Alert. Trenton: New Jersey Department of Health and Senior Services; May 2006.
This announcement describes a near miss involving sandbags filled with metal shot instead of sand.
Consumers Filling U.S. Prescriptions Abroad May Get the Wrong Active Ingredient Because of Confusing Drug Names.
FDA Public Health Advisory [US Food and Drug Administration Web site]. January 2006.
This U.S. Food and Drug Administration advisory alerts clinicians and consumers to potential mistakes in prescriptions purchased abroad. The advisory includes a table of medications known to contain different active ingredients when purchased outside the United States.